MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "balloon rupture".Additional information stated that the catheter was removed and not replaced.The customer reported no harm to the patient.No other details from the customer have been provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).No lot number was reported.Returned for investigation a 50cc 8.0fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Returned with the sample was the supplied 50cc driveline; liquid blood was noted in the tubing.Upon return, the teflon sheath was noted connected to the hemostasis cuff; the sheath was noted buckled.A red cap was noted on the iabc luer.The iabc bladder was fully unwrapped.Bends to the iabc central lumen were noted at approximately 1.7cm, 5.2cm and 43cm from the iabc distal tip.Damage was noted to the outer lumen consistent with being pinched or crushed at approximately 33.1cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0079in and was within specification of process document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak in accordance with testing methods from manufacturing procedure.A leak was immediate-ly detected from the bladder membrane.Under microscopic inspection, abrasions were observed from approximately 22cm to 24.5cm from the iabc distal tip.A full thickness abrasion to the bladder was confirmed at approximately 23.5cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 1.7cm and 5cm from the iabc distal tip.The guidewire met resistance and could not advance at approximately 44cm from the iabc distal tip, which is the location of the previously noted bend.Some blood and debris were noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 38cm from the iabc luer, which is the location of the previously noted bend.Some blood and debris were noted.A device his-tory record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "balloon rupture" is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.The complaint will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21026432
Report Number3010532612-2024-01122
Device Sequence Number21088218
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)231205(17)251130(10)18F23L0058(21)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23L0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown